Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS Jacksonville, FL

June 14, 20135 counties in Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2013, 4:44 PM EDT for 5 counties in Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2013, 4:44 PM EDT (20:44 UTC)
Expired
Jun 14, 2013, 5:30 PM EDT
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Baker County, FL, Clay County, FL, Duval County, FL, Nassau County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 29 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2013-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2013-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3178 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:15 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 14, 2:15 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT FRI JUN 14 2013

.SHORT TERM /TONIGHT THROUGH MONDAY/...
A COLD FRONT IS CONTINUING TO NUDGE SOUTH ACROSS SE GA...WITH A
PRE-FRONTAL TROUGH EXITING NE FL. SCATTERED TO NUMEROUS SHWRS/TSTMS
PREVAIL WITH THE TROUGH...WITH ACTIVITY BEGINNING TO INCREASE
JUST SOUTH OF THE FRONT. THIS TREND SEEMS TO LINE UP WELL WITH
HIGH RES MODELS...WHICH INDICATE PRECIP FILLING IN ACROSS NE FL
IN THE NEXT 1-3 HOURS. WILL KEEP NUMEROUS POPS FOR MOST OF NE FL
INTO THE EARLY EVENING AS THE FRONT DROPS SOUTHWARD...WITH
SCATTERED POPS FOR SOUTHERN PORTIONS OF SE GA...AND LOW POPS
FOR FAR INTERIOR SECTIONS AS THE FRONT MOVES SOUTH. DEEP LAYER
SHEAR PROFILES LOOK FAVORABLE FOR STRONG WINDS...SO WILL USE
SEVERE WORDING ACROSS NE FL WITH THE STORMS INTO THE EARLY
EVENING. THE FRONT WILL SAG SOUTH AND WEAKEN LATER TNGT/SATURDAY.
PRECIP COVERAGE WILL DECREASE TO ISOLATED SOUTH OF JAX BY LATE
EVENING...WITH MOST AREAS DRY OVERNIGHT/EARLY SATURDAY. MOSTLY
SUNNY SKIES ARE ON TAP FOR SATURDAY WITH LOWER HUMIDITY LEVELS AS
THE FRONT HOVERS ACROSS CENTRAL FLORIDA. WILL INCLUDE SLIGHT CHANCE
TO LOW END CHANCE POPS SATURDAY AFTN ACROSS MARION COUNTY CLOSEST
TO THE FRONT. LOWS TNGT WILL BE QUITE A BIT COOLER THAN THE LAST
FEW NIGHTS...WITH UPPER 60S INLAND TO LOWER 70S COAST. HIGHS
SATURDAY WILL RANGE FROM THE LOWER 90S INLAND TO THE MID/UPPER 80S
NEAR THE COAST.

HIGH PRESSURE WILL BUILD NORTHEAST OF THE REGION SATURDAY NIGHT INTO
SUNDAY. THE GULF SEA BREEZE IS EXPECTED TO COLLIDE WITH A PREVAILING
EASTERLY WIND OVER THE CWA SUNDAY AFTERNOON...WHICH COULD RESULT
IN CONVECTION INITIATION NEAR THE INTERSTATE 75 CORRIDOR. RETURNING
SURFACE BASED INSTABILITY COUPLED WITH AN UPPER WAVE IS EXPECTED
TO RESULT IN SCATTERED CONVECTION MONDAY. TEMPERATURE READINGS
SHOULD BE A FEW DEGREES BELOW NORMAL SATURDAY NIGHT...WITH THE
EASTERLY FLOW KEEPING READINGS DOWN CLOSER TO THE COAST INTO THE
DAY SUNDAY. WITH THE FLOW BECOMING SOUTHERLY INTO MONDAY...EXPECT
A SEA BREEZE TO FORM...WHICH SHOULD KEEP THE IMMEDIATE COAST COOLER.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THIS WILL BE A GENERALLY UNSTABLE PERIOD...WITH THE BEST CHANCES FOR
MORE ORGANIZED CONVECTION COMING IN THE WEDNESDAY THROUGH FRIDAY
PERIOD...AS A SERIES OF WEAK COOL FRONTS TRY TO PUSH THROUGH THE
SOUTHEASTERN US. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT AREA TAF
SITES THIS AFTERNOON AND EARLY EVENING...PRIMARILY SOUTH OF KSSI.
A COOL FRONT WILL SINK SOUTH THIS PERIOD WITH WINDS COMING FROM
THE NORTHEAST BEHIND IT. THE TREND IS FOR VFR CONDITIONS OVERNIGHT
INTO SATURDAY.

&&

.MARINE...
WINDS HAVE LOWERED TO BELOW SCEC CRITERIA AREA WIDE. WINDS WILL INCREASE
A BIT IN THE WAKE OF THE FRONT TNGT/SATURDAY...BUT WILL KEEP UNDER SCEC
WITH AROUND 15 KT. S/SE FLOW WILL PREVAIL THROUGH EARLY NEXT WEEK
WITH WINDS/SEAS REMAINING UNDER HEADLINE CRITERIA.

RIP CURRENTS: LOW RISK THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  91  65  91 /  10   0   0  10
SSI  73  86  72  84 /  20   0   0  10
JAX  71  88  67  87 /  50   0  10  10
SGJ  73  86  72  84 /  50  10  10  10
GNV  70  91  68  90 /  50  10  10  10
OCF  71  91  69  90 /  40  30  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/STRUBLE
Hazardous weather outlook, Jun 14, 3:22 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
322 PM EDT FRI JUN 14 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-150815-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
322 PM EDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD FRONT PUSHES
OUT OF OUR AREA. THUNDERSTORMS WILL MOVE SOUTHWEST ACROSS THE
SUWANNEE VALLEY UNTIL MIDNIGHT WITH DANGEROUS LIGHTNING
STRIKES...AND LOCALLY HEAVY DOWNPOURS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED TO WIDELY SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNING ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT/MZ/KG

In the hours before

Special weather statement, Jun 14, 3:52 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT FRI JUN 14 2013

FLZ021-142015-
SUWANNEE-
352 PM EDT FRI JUN 14 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
SUWANNEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM
EDT...

AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER NEWBURN...MOVING EAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN AND
LIVE OAK THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3030 8291 3010 8303 3024 8321 3034 8315
TIME...MOT...LOC 1952Z 273DEG 16KT 3027 8314

ZIBURA
Special weather statement, Jun 14, 4:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT FRI JUN 14 2013

FLZ023-GAZ164-142045-
BAKER-CHARLTON-
413 PM EDT FRI JUN 14 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN BAKER
AND SOUTHERN CHARLTON COUNTIES FOR STRONG WINDS VALID UNTIL 445 PM
EDT...

AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF SANDERSON TO 4 MILES SOUTH OF OLUSTEE...MOVING EAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLUSTEE...
MACCLENNY...GLEN SAINT MARY AND SANDERSON THROUGH 445 PM EDT. GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3044 8210 3015 8212 3015 8245 3043 8246
TIME...MOT...LOC 2013Z 253DEG 13KT 3040 8240 3016 8239

ZIBURA
Special weather statement, Jun 14, 4:16 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT FRI JUN 14 2013

FLZ024-025-142045-
DUVAL-NASSAU-
416 PM EDT FRI JUN 14 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN DUVAL
AND CENTRAL NASSAU COUNTIES FOR STRONG WINDS VALID UNTIL 445 PM
EDT...

AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF JACKSONVILLE INTERNATIONAL
AIRPORT...MOVING SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL AIRPORT...CISCO
GARDENS...OCEANWAY...CRAIG FIELD...UNF...TALLYRAND...TALBOT ISLAND...
SAN MARCO AND RIVERSIDE THROUGH 445 PM EDT. GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3026 8153 3037 8185 3060 8174 3053 8142
      3052 8142 3051 8144 3049 8141 3048 8140
      3033 8140
TIME...MOT...LOC 2016Z 318DEG 15KT 3052 8168

ZIBURA
Local storm report, Jun 14, 4:21 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND GST     JACKSONVILLE INTL ARPT  30.48N 81.71W
06/14/2013  M41 MPH          DUVAL              FL   ASOS

            JACKSONVILLE INTL AIRPORT ASOS MEASURED A GUST TO 41 MPH
            FROM 360 DEGREES.

&&

ARS
Local storm report, Jun 14, 4:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     4 W MAYPORT             30.39N 81.48W
06/14/2013  M57 MPH          DUVAL              FL   MESONET

            A WEATHERFLOW OBSERVATION AT BUCK ISLAND MEASURED
            SUSTAINED WIND OF 30 MPH WITH A GUST TO 57 MPH.

&&

ARS
Special weather statement, Jun 14, 4:35 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EDT FRI JUN 14 2013

FLZ023>025-031>033-GAZ164-142115-
BAKER-BRADFORD-CHARLTON-CLAY-DUVAL-NASSAU-ST. JOHNS-
435 PM EDT FRI JUN 14 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CLAY...EXTREME NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...
NORTHEASTERN ST. JOHNS...SOUTHERN CHARLTON...SOUTHERN DUVAL AND
SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS VALID UNTIL 515 PM
EDT...

AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF BALDWIN...MOVING
SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND BRYCEVILLE...BALDWIN...MAXVILLE...WHITEHOUSE AIR
FIELD...CISCO GARDENS...OAKLEAF PLANTATION...NAS JAX...CECIL FIELD...
SAN MARCO AND RIVERSIDE THROUGH 515 PM EDT. GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3012 8135 3011 8212 3045 8210 3030 8140
TIME...MOT...LOC 2036Z 297DEG 13KT 3033 8204

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:01 AM EDTSpecial Marine WarningJAX119 min
Jun 14, 8:59 AM EDTSpecial Marine WarningJAX61 min
Jun 14, 10:09 AM EDTSpecial Weather StatementJAXGilchrist51 min
Jun 14, 10:55 AM EDTSpecial Weather StatementJAXAlachua65 min
Jun 14, 11:53 AM EDTSpecial Weather StatementJAXPutnam67 min
Jun 14, 12:58 PM EDTSpecial Weather StatementJAXFlagler, Saint Johns62 min
Jun 14, 1:20 PM EDTSpecial Marine WarningJAX55 min
Jun 14, 2:42 PM EDTSpecial Weather StatementJAXSuwannee33 min
Jun 14, 3:52 PM EDTSpecial Weather StatementJAXSuwannee23 min
Jun 14, 4:13 PM EDTSpecial Weather StatementJAXBaker32 min
Jun 14, 4:16 PM EDTSpecial Weather StatementJAXDuval29 min
Jun 14, 4:19 PM EDTSpecial Marine WarningJAX86 min
Jun 14, 4:35 PM EDTSpecial Weather StatementJAXDuval40 min
Jun 14, 4:56 PM EDTAreal Flood AdvisoryJAXDuval2 hr
Jun 14, 5:00 PM EDTSpecial Marine WarningJAX90 min
Jun 14, 5:05 PM EDTSpecial Weather StatementJAXClay40 min
Jun 14, 5:27 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns48 min
Jun 14, 5:39 PM EDTSpecial Weather StatementJAXSaint Johns36 min
Jun 14, 5:47 PM EDTAreal Flood WarningJAXClay, Duval, Nassau, Saint Johns3 hr
Jun 14, 6:20 PM EDTSpecial Marine WarningJAX85 min
Jun 14, 6:33 PM EDTSpecial Weather StatementJAXClay42 min
Jun 14, 6:47 PM EDTSpecial Weather StatementJAXBradford43 min
Jun 14, 6:50 PM EDTAreal Flood AdvisoryJAXBaker, Bradford, Clay, Union85 min
Jun 14, 7:11 PM EDTSevere Thunderstorm WarningJAXBradford, Clay19 min
Jun 14, 7:30 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford30 min
Jun 14, 7:50 PM EDTAreal Flood AdvisoryJAXAlachua, Bradford55 min
Jun 14, 7:52 PM EDTSpecial Marine WarningJAX83 min
Jun 14, 7:58 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.